Hail, Campbell
- When
- June 10, 1:50 PM MST to 2:00 PM MST
- Where
- Campbell County, 6.89 mi SSE of Echeta
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.360, -105.800
A thunderstorm briefly became severe over western Campbell County, producing hail and gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm briefly became severe over western Campbell County, producing hail and gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 10, 1:33 PM MST, 17 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
233 PM MDT WED JUN 10 2015
.SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT
ISSUED AT 230 PM MDT WED JUN 10 2015
UPPER LOW COMING ONSHORE OVER CA IS PUSHING NEXT WAVE
INTO THE NORTHERN PLAINS...WHILE FIRST ROUND OF SHOWERS/STORMS
CONTINUES TO EXIT THE CWA. SKIES ARE MOSTLY CLOUDY...ALTHOUGH THERE
IS SOME CLEARING OVER NORTHEASTERN WYOMING. SPC MESOANALYSIS IS
SHOWING UP TO 1000 J/KG MUCAPE ACROSS NORTHEAST WY AND 0-6KM
EFFECTIVE BULK SHEAR OF 40 KTS ACROSS SOUTHWEST SD. STORMS ARE
STARTING TO DEVELOP OVER NORTHEASTERN WYOMING AND THE NEBRASKA
PANHANDLE...SO WILL CONTINUE TO WATCH FOR INCREASED SEVERITY.
SHOWERS AND THUNDERSTORMS WILL EXPAND OVER THE THE REGION TONIGHT AS
UPPER WAVE MOVES IN. THE 700 MB LOW IS NOW PROGGED TO CLOSE OFF
ACROSS NORTH CENTRAL NEBRASKA...WHICH CONTINUES TO PLACE HIGHER
AMOUNTS OF PRECIP OVER SOUTH CENTRAL SD. ALSO LOOKS TO BE AN AREA OF
GOOD Q-VECTOR CONVERGENCE OVER NORTHEAST WY/FAR WESTERN SD ALONG THE
BAROCLINIC ZONE/STATIONARY FRONT...SO ANOTHER MAX IN PRECIP IS
EXPECTED THERE. NAM/GFS/ECM ARE IN GOOD AGREEMENT ABOUT THE LOCATION
AND FAIR AGREEMENT IN AMOUNTS OF HEAVIER PRECIP...WITH AN INCH OR
MORE POSSIBLE IN FAVORED AREAS...AND LESSER AMOUNTS OF A QUARTER TO
HALF INCH ACROSS THE WESTERN SD PLAINS. VERY WEAK STORM MOTION WILL
ALLOW SHOWERS/STORMS TO LINGER FOR A WHILE OVER THE SAME AREA.
MODELS ARE SHOWING PRECIP STICKING AROUND THROUGH THURSDAY FOR
NORTHEAST WY/BLACK HILLS/FAR SOUTHWEST SD...AND SO DECIDED TO EXTEND
FLASH FLOOD WATCH UNTIL 00Z FRIDAY FOR THESE AREAS. STILL BELIEVE
SOUTH CENTRAL SD WILL BE ABLE TO HANDLE PREDICTED RAINFALL AND SO
WILL LEAVE THEM OUT OF WATCH.
HIGH PRESSURE PUSHES IN FROM THE NORTH ON THURSDAY...AND SO PRECIP
WILL GRADUALLY END FROM NORTH TO SOUTH. HIGHS THURSDAY WILL BE IN
THE 60S TO LOWER 70S. LOWS TONIGHT AND THURSDAY NIGHT WILL BE IN THE
50S.
.LONG TERM...FRIDAY THROUGH WEDNESDAY
ISSUED AT 230 PM MDT WED JUN 10 2015
UPPER LEVEL FLOW PREDOMINATELY WEST TO SOUTHWEST THROUGH THE
EXTENDED PERIOD. DRY CONDITIONS EXPECTED FRIDAY WITH HIGH PRESSURE
STRETCHING FROM THE WESTERN GREAT LAKES INTO THE NORTHERN PLAINS.
UNSETTLED CONDITIONS RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK
AS SHORTWAVE ENERGY LIFTS THROUGH THE NORTHERN PLAINS.
TEMPERATURES NEAR OR SLIGHTLY ABOVE AVERAGE OVER THE WEEKEND INTO
EARLY NEXT WEEK.
&&
.AVIATION...FOR THE 18Z TAFS THROUGH 18Z THURSDAY
ISSUED AT 230 PM MDT WED JUN 10 2015
SHRA/TSRA WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND
EVENING...MAINLY ACROSS NORTHEAST WYOMING...THE BLACK HILLS...AND
SOUTHERN PORTIONS OF SD. MVFR CIGS/IFR VSBY EXPECTED WITH THE
THUNDERSTORMS. WIDESPREAD MVFR/IFR CIGS WILL DEVELOP ACROSS
NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA TONIGHT...WITH LCL LIFR
CONDITIONS AROUND THE BLACK HILLS.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR SDZ024>029-041-
072-074.
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR SDZ012-030-031-
042>044-073.
WY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WYZ054>058-071.
&&
SHORT TERM...POJORLIE
LONG TERM...15
AVIATION...15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 427 AM MDT WED JUN 10 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-111030- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 427 AM MDT WED JUN 10 2015 ...FLASH FLOOD WATCH THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL CROSS THE REGION TODAY AND TONIGHT. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA...PARTICULARLY THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE...ESPECIALLY ACROSS NORTHEAST WYOMING...THE BLACK HILLS...AND SOUTHWEST SOUTH DAKOTA. SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS. THESE STORMS MAY ALSO BE SLOW MOVING...WHICH CAN RESULT IN LOCALLY HEAVY RAINFALL. WITH SATURATED SOIL CONDITIONS ACROSS THE AREA AND CREEKS AND STREAMS ALREADY RUNNING HIGH...ANY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING AND MORE LONG TERM STREAM AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. FLOODING CONDITIONS WILL CONTINUE ACROSS PORTIONS OF WESTERN SOUTH DAKOTA THE NEXT FEW DAYS. ANY ADDITIONAL RAINFALL THROUGH THE WEEK MAY AGGRAVATE FLOODING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1009 AM MDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 NE ROCKERVILLE 44.01N 103.31W
06/09/2015 M1.00 INCH PENNINGTON SD COCORAHS
&&
AWARDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
222 PM MDT WED JUN 10 2015
WYZ055-102100-
SOUTHERN CAMPBELL WY-
222 PM MDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CAMPBELL COUNTY
UNTIL 300 PM MDT...
AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF SAVAGETON...OR 18 MILES SOUTHWEST OF GILLETTE. THIS
STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
CAMPBELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4417 10587 4420 10560 4419 10556 4393 10547
4395 10580
TIME...MOT...LOC 2021Z 284DEG 3KT 4407 10574
AWARDThe Rapid City radar (KUDX), 238 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576299, 576300.